Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 147, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 20, 2013, 5:59 PM EDT for Buckingham County, Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 5:59 PM EDT (21:59 UTC)
- Expired
- Jul 20, 2013, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 141 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085
WUUS51 KRNK 202159
SVRRNK
VAC029-202245-
/O.NEW.KRNK.SV.W.0147.130720T2159Z-130720T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 645 PM EDT
* AT 557 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLD HILL...AND WAS MOVING
TO THE SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLD HILL...
AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND...OR STRONG DAMAGING WINDS...TORRENTIAL
RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW! IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3764 7825 3747 7837 3760 7853 3763 7851
3774 7841 3773 7837 3772 7835 3771 7830
3769 7827 3769 7824
TIME...MOT...LOC 2159Z 304DEG 14KT 3763 7841
$$
RAB1 follow-up statement
490
WWUS51 KRNK 202251
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT SAT JUL 20 2013
VAC029-202300-
/O.EXP.KRNK.SV.W.0147.000000T0000Z-130720T2245Z/
BUCKINGHAM VA-
651 PM EDT SAT JUL 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR
AND NORTHEASTERN BUCKINGHAM COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3764 7825 3747 7837 3760 7853 3763 7851
3774 7841 3773 7837 3772 7835 3771 7830
3769 7827 3769 7824
TIME...MOT...LOC 2250Z 304DEG 14KT 3763 7841
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:51 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 20, 3:51 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT SAT JUL 20 2013 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT SOUTHEAST TOWARD THE AREA TONIGHT...THEN STALLS OVER OR JUST NORTH OF THE REGION ON SUNDAY. THE PROXIMITY OF THIS FRONT WILL INCREASE THE THREAT FOR SHOWERS AND THUNDERSTORM AS THE WEEKEND PROGRESSES INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... AS OF 345 PM EDT SATURDAY... SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON SHOULD BEGIN TO DIMINISH AFTER SUNSET AS HEATING WANES. MAIN FRONTAL BOUNDARY REMAINS WELL TO THE NORTH OVER THE SOUTHERN GREAT LAKES AND WILL MAKE A PUSH TOWARD THE SOUTH BUT IT MAY NEVER QUITE GET THIS FAR TONIGHT OR EVEN TOMORROW. VERY ACTIVE PRE-FRONTAL CONVECTION OVER SE OH AND AND SW PA MAY PUSH A BOUNDARY INTO OUR NORTHERN COUNTIES LATER THIS EVENING WHICH COULD ACT AS A FOCUS FOR RENEWED CONVECTION. CONSIDERED A FLASH FLOOD WATCH FOR THE NORTHWESTERN SECTIONS AS ANYTHING ORGANIZED OR SUSTAINED IS LIKELY TO PRODUCE AT LEAST SOME TYPE OF FLOODING BUT WILL BE HIGHLY DEPENDENT ON SMALLER SCALE FEATURES. GIVEN THE VERY SPOTTY NATURE OF RAINFALL IN PREVIOUS DAYS THE ANTECEDENT CONDITIONS ARE EXTREMELY VARIABLE OVER MOST OF THE CWA WITH 3-HR FLASH FLOOD GUIDANCE VALUES RANGING FROM 1.5 TO 4.5 INCHES. WITH PWATS CONTINUING IN THE 1.5 TO 1.8 INCH RANGE HIGH RATES OF RAINFALL ARE QUITE LIKELY WITH ANY CONVECTION SO TRAINING OR SLOW-MOVING STORMS COULD PRODUCE SOME HIGH LOCAL RUNOFF. WPC HAS SLIGHT RISK OF EXCESSIVE RAINFALL OVER WV AND FAR WESTERN VA COUNTIES THROUGH THE DAY SUNDAY WITH MENTION OF 1-2 INCHES OF RAIN IN A FEW HOURS. EVENING SHIFT MAY EVALUATE POSSIBILTY OF FF WATCH. TEMPS WILL BE VERY MILD OVERNIGHT WITH INCREASED CLOUD COVER...HOLDING IN UIPPER 60S TO MID-70S. BUT POSSIBLY A LITTLE LESS HOT ON SUNDAY FOR THE SAME REASON. PRECIP CHANCES WILL BE HIGHER TOMORROW AS FRONT PRESSES SOUTHWARD...KEPT HIGH CHC OR LIKELYS THROUGH MUCH OF THE DAY. FORECAST PWATS EVEN HIGHER TOMORROW SO FLASH FLOOD THREAT REMAINS A CONCERN TOMORROW AS WELL. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 340 PM EDT SATURDAY... EXPECTING SOME POSITIVE VORTICITY ADVECTION BY MONDAY AFTERNOON IN THE WESTERN COUNTY WARNING AREA AS A SHORT WAVE COMING THROUGH THE TENNESSEE VALLEY REACHES THE BASE OF THE UPPER TROF. NO OTHER STRONG SIGNALS AS TO WHERE AND WHEN THE MOST LIKELY PROBABILITY OF SHOWERS AND THUNDERSTORMS WILL BE. BUT AREAS CLOSE TO THE SURFACE BOUNDARY WILL HAVE INCREASED LOW LEVEL CONVERGENCE AND THEREFORE WILL BE MORE FAVORABLE FOR STORMS THROUGH THE PERIOD. FORECAST AREA STAYS IN MOIST AIR MAS THROUGH THE PERIOD WITH PRECIPITATBLE WATER VALUES FROM 1.5 TO 2.0 INCHES AND MILD SURFACE DEW POINTS. NO NEED TO VERY MUCH FROM GUIDANCE FOR MAXIMUM AND MINIMUM TEMPERATURES. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 1140 AM EDT SATURDAY... UPPER TROF OVER THE EASTERN UNITED STATES DEEPENS WITH TIME. LOOKING AT ONLY SUBTLE DROPS IN 500 MB HEIGHTS OVER THE FORECAST AREA. 850 MB WINDS BECOME NORTHWEST TUEDAY NIGHT AND WEDNESDAY WITH 850 MB TEMPERATURES AROUND +16...SLIGHTLY COOLER THAN THIS WEEK. ECMWF FORECAST RELATIVE HUMIDITIES IN THE 700-300 MB LAYER SHOW DRY AIR COMING INTO THE REGION OON THURSDAY. WILL HAVE A LOWER PREBABILITY OF PRECIPITATION IN THE FORECAST FOR FRIDAY AND SATURDAY EXPTING THE FRONT TO BE WELL SOUTH OF THE COUNTY WARNING AREA IN THAT TIME FRAME. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AS OF 140 PM EDT SATURDAY... THE FAMILIAR PATTERN OF OF AFTERNOON CONVECTION BEING REPEATED TODAY. FOR THE MOST COVERAGE IS TOO SPORADIC FOR PREVAILING TRWS BUT VCTS IN PLACE AT LL ATF SITES. FRONT REMAINS WELL NORTH OF THE AREA WITH MESOSCALE AND TERRAIN FEATURES PRODUCING THE ACTIVITY FOR THIS AFTERNOON. INCREASING CLOUD COVER TONIHGT MAY INHIBIT FOG DEEVELOPMENT SOMEWHAT AFTER MIDNIGHT SO KEP VSBYS MAINLY IN MVFR RANGE....BUT COULD EASILY SLIPLOWER WHERE STORMS HAVE OCCURRED. SUNDAY LOOKS LIKE A MORE ACTIVE DAY AS COLD FRONT SLIPS SOUTH INTO THE AREA...WITH LOWER CIGS AND VSBYS LIKELY. MODELS CONTINUE TO DEPICT THE STALLED FRONT REMAINING OVER/NEAR THE AREA INTO EARLY NEXT WEEK...ONLY TO HAVE YET ANOTHER FRONT TO APPROACH AND AFFECT THE REGION BY MIDWEEK. AS A RESULT...PERIODIC ROUNDS OF MAINLY DIURNALLY DRIVEN SHOWERS AND STORMS WILL LIKELY OCCUR WITH ANY SHORT LIVED VFR REPLACED BY AFTERNOON/EVENING MVFR/IFR IN CONVECTION AND OVERNIGHT FOG MON- WED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WERT NEAR TERM...PC SHORT TERM...AMS LONG TERM...AMS AVIATION...JH/PC
Hazardous weather outlook, Jul 20, 3:50 AM EDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 350 AM EDT SAT JUL 20 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-210800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 350 AM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OR CLUSTERS OF STRONGER THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. FLASH FLOODING COULD ALSO OCCUR IN ANY OF THE SLOW MOVING STORMS THAT PERSIST OR TRAIN ACROSS THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA NEAR A WEAK COLD FRONT THAT WILL LINGER INTO EARLY NEXT WEEK. THIS WILL RESULT IN MORE OF A FLASH FLOODING THREAT SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, Jul 20, 4:41 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT SAT JUL 20 2013
VAZ013-202145-
PULASKI VA-
441 PM EDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUBLIN...MOVING TO THE EAST AT 10 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PULASKI...
GRAYSONTOWN...
AND DRAPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3709 8084 3711 8059 3706 8054 3704 8055
3705 8056 3699 8054 3697 8055 3693 8063
3697 8083 3701 8087
TIME...MOT...LOC 2040Z 278DEG 8KT 3704 8067
RABSpecial weather statement, Jul 20, 4:57 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT SAT JUL 20 2013
NCZ006-VAZ058-202200-
CASWELL NC-HALIFAX VA-
457 PM EDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CENTRAL HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELMO TO
LEASBURG...MOVING TO THE NORTHEAST AT 15 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
TURBEVILLE...
SOUTH BOSTON...
HALIFAX...
CLUSTER SPRINGS...
AND ALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3654 7880 3654 7913 3644 7914 3643 7927
3654 7926 3655 7922 3671 7918 3687 7875
TIME...MOT...LOC 2052Z 243DEG 13KT 3668 7917 3645 7919
RABLocal storm report, Jul 20, 5:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 SE PULASKI 37.04N 80.79W
07/20/2013 PULASKI VA TRAINED SPOTTER
ONE TREE LIMB DOWN ALONG CLIFF STREET...PICTURE SUBMITTED
ON TWITTER BY THE SPOTTER
&&
PWSpecial weather statement, Jul 20, 5:25 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT SAT JUL 20 2013
VAZ034-035-045-046-202215-
BEDFORD VA-APPOMATTOX VA-AMHERST VA-CAMPBELL VA-
525 PM EDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
CENTRAL APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 615 PM EDT
* AT 518 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS DEVELOPING
ALONG A LINE FROM MONTVALE...TO LYNCHBURG...TO BENT CREEK...MOVING
EAST AT 15 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED WITH ALL OF THESE
THUNDERSTORMS.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
FOREST...
BEDFORD CITY...
AND MONTVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3735 7871 3731 7982 3733 7982 3737 7977
3741 7981 3742 7977 3747 7970 3748 7964
3746 7963 3745 7959 3748 7957 3755 7887
3754 7885 3755 7882 3754 7880
TIME...MOT...LOC 2118Z 290DEG 11KT 3738 7975
RABSpecial weather statement, Jul 20, 5:34 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT SAT JUL 20 2013
VAZ011-014-202215-
MONTGOMERY VA-GILES VA-
534 PM EDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN GILES COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 615 PM EDT
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS BETWEEN BANE...EGGLESTON....AND
NEWPORT...MOVING TO THE EAST AT 10 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM AND VERY HEAVY
RAINFALL. HEAVY RAINFALL MAY QUICKLY FILL DRAINAGE DITCHES AND
FLOOD LOW-LYING AND FLOOD PRONE AREAS. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT...
POPLAR HILL...
BANE...
AND EGGLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3732 8044 3725 8043 3723 8061 3724 8061
3722 8068 3721 8074 3727 8072 3733 8045
TIME...MOT...LOC 2127Z 290DEG 10KT 3723 8069
RABLocal storm report, Jul 20, 5:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG 2 SW BASSETT 36.74N 80.01W
07/20/2013 HENRY VA TRAINED SPOTTER
18 INCH DIAMETER TREE DOWN BLOCKING INTERSECTION OF CROSS
CREEK LANE AND BLACKBERRY ROAD.
&&
KMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:19 AM EDT | Special Weather Statement | RNK | Grayson | 56 min |
| Jul 20, 1:20 PM EDT | Special Weather Statement | RNK | City of Martinsville | 55 min |
| Jul 20, 2:12 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 48 min |
| Jul 20, 2:46 PM EDT | Special Weather Statement | RNK | Campbell | 29 min |
| Jul 20, 3:07 PM EDT | Special Weather Statement | RNK | Rockbridge | 23 min |
| Jul 20, 3:27 PM EDT | Special Weather Statement | RNK | Campbell | 33 min |
| Jul 20, 3:57 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 18 min |
| Jul 20, 4:41 PM EDT | Special Weather Statement | RNK | Pulaski | 64 min |
| Jul 20, 4:57 PM EDT | Special Weather Statement | RNK | Halifax | 63 min |
| Jul 20, 5:15 PM EDT | Areal Flood Advisory | RNK | Pulaski | 60 min |
| Jul 20, 5:25 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 50 min |
| Jul 20, 5:34 PM EDT | Special Weather Statement | RNK | Giles | 41 min |
| Jul 20, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 61 min |
| Jul 20, 6:32 PM EDT | Special Weather Statement | RNK | Appomattox | 58 min |
| Jul 20, 6:47 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 3 hr |
| Jul 20, 7:09 PM EDT | Special Weather Statement | RNK | Bath | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.